Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, Kordel's and Nutra-Life Certified Natural Health Consultant]. ICL Laboratories registered Hair Tissue Mineral Analysis and Medical Nutrition Consultant.

More than a thousand free articles with advice and commentary about health, fitness and medical matters.

Gary's new website

Friday, March 11, 2011

A 61 year old man who develops "blotchy legs" after walking 12 miles

When reading this letter, please refer first to this article and then come back to here and read on....

"I get the same blotchy lower legs as "F" did. However I only get these blotches after I have walked for over 12 miles. (usually rambling) (which seems curiously precise). The blotchiness fades after a few days. It is unrelated to the type or grip of socks worn (or even if socks are worn at all).

(Although, reading about "F" it occurs to me that I haven't tried walking in airline support socks.) It is independent of what shoes are worn. Exposure to the sun makes no difference. (I usually wear long trousers).

The blotchiness is not itchy. The doctor said he didn't know what it was. There's not much on the web. Yet someone at the gym said his father (very overweight) got the same. And I noticed that, last year in Germany where they favour 3/4 length slacks, some others had milder (perhaps wearing off?) occurences of it. I am overweight: I'm 5'9" and weigh 105kg..

I take a statin and atenolol (low dosage) for blood pressure and cholestorol. (My BP and Cholesterol are OK, but my BP rises a bit without the beta blocker). I can't remember if I ever had the blotchiness before being put on the drugs.

My legs are not thin, like "F" but generally look swollen, I think, or just plain fat. I don't think my legs swell when I get the blotchiness, but I haven't measured it. I do not have any allergies. I don't know how one would massage the legs. If you can help I would be very grateful."
________________________________________
Gary:
Statins and blood pressure medications do not address the underlying causes of cardiovascular disease and may actually make matters worse over the long term by the actions of masking the disease process until it is too late and by complications from drugs side effects.

Statins deplete the body of crucial substances such as Coenzyme Q-10 which is critical for cell metabolism, heart and blood vessel health.  That statin use may be causing, or worsening the blotching is worthy of serious consideration.  Seldom will a medical practitioner admit to the possibility that a drug he has prescribed may be causing the harm.  In my experience, the more usual action is to prescribe another drug intended to counter the side effect of the other.

Statin side effects tend to be much more severe in people who exercise.  Coenzyme Q-10 is heavily involved during exhausting or intense exercise, so any drug that interferes with this nutrient will rapidly cause difficulties such as severe muscle and joint pain in the person attempting to reduce their heart attack risk by exercise!

Inflammation and not cholesterol is now recognised as being the main driver of cardiovascular disease.  For more, please refer to the E-Books linked in the right hand column, some of which refer to the cholesterol myth and inflammation.

The blotching on the legs will be a combination of poor circulation through the legs, nutrient deficiencies and inflammation.

As an immediate course of action I recommend starting with therapeutic doses of powerful cardiovascular anti-oxidants (These are restricted "Practitioner" products dispensed by prescription) which you can obtain from me by email, plus daily Q-10 with selenium and omega 3 oils (Again, available from me).  These should bring about a lasting improvement within 3-12 months.

However: These natural therapies are going to be largely a waste of time and money as long as you are on the blood pressure and cholesterol medications.  I suggest you research thoroughly the natural alternatives to medication for cardiovascular health.  Have a serious discussion with your doctor about safely withdrawing the medicines you are on, beginning with the statin.

Here is a good place to start your research and have a look at purchasing one or two of the E-Books that are linked to the right of this article.


_______________________________________
About this website
The advice in these articles is given freely without promise or obligation.  Its all about giving you and your family the tools and information to take control of your health and fitness.  Please give me your support by subscribing to my free email updates. Please shop at my Online Store. Please encourage your family and friends to do the same. While we may not always be able to compete with the big operators on price, we aim to more than compensate through personal service!

Your email address:

Powered by FeedBlitz
Do you have a question?  Email Gary: gary@myotec.co.nz. Include any relevant background information to your question.  Please be patient and be aware that I may not be able to answer every inquiry in detail, depending on workloads (My paying clients take precedence!). I will either reply by email or, most likely, by way of an article (Personal identifying details will be removed before publication).
Post a Comment